Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 38, NWS La Crosse, WI

June 19, 2009Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 19, 2009, 8:28 AM CDT for Grant County, Wisconsin. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 8:28 AM CDT (13:28 UTC)
Expired
Jun 19, 2009, 9:15 AM CDT
In force
47 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Grant County, WI

The radar

The Quad Cities radar (KDVN), 109 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:46 AM CDTTSTM WND GST 60Dickeyville, WIWIND GUSTS OF 50 TO 60 MPH FROM POTOSI TO DICKEYVILLE
Jun 19, 8:55 AM CDTTSTM WND GST 58Dickeyville, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 7:14 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2575 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
1.9
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS53 KARX 191400
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
800 AM CDT FRI JUN 19 2009

WIC043-191415-
/O.CON.KARX.SV.W.0038.000000T0000Z-090619T1415Z/
GRANT WI-
800 AM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 855 AM...THE EMERGENCY MANAGER MEASURED WIND GUSTS OF 58 MPH AT 
DICKEYVILLE.

AT 856 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR CUBA CITY...OR 11 MILES SOUTH OF PLATTEVILLE...MOVING
EAST AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FRIDAY
AFTERNOON FOR SOUTHWEST WISCONSIN.

&&

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9088 4268 9088 4276 9043 4251 9041
      4250 9045 4251 9064
TIME...MOT...LOC 1357Z 252DEG 42KT 4259 9039

$$

THOMPSON
6 follow-up statements
000 
WUUS53 KARX 191328
SVRARX
WIC043-191415-
/O.NEW.KARX.SV.W.0038.090619T1328Z-090619T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
828 AM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 915 AM CDT

* AT 827 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF
  SPECHTS FERRY...OR 9 MILES WEST OF DUBUQUE...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SANDY HOOK AND SPECHTS FERRY AROUND 840 AM...
  DICKEYVILLE AND LOUISBURG AROUND 845 AM...
  HAZEL GREEN AND GEORGETOWN AROUND 850 AM...
  PLATTEVILLE AND CUBA CITY AROUND 855 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9088 4268 9088 4276 9043 4251 9041
      4250 9045 4251 9064
TIME...MOT...LOC 1328Z 251DEG 46KT 4250 9085

$$

THOMPSON
000 
WWUS53 KARX 191337
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
837 AM CDT FRI JUN 19 2009

WIC043-191415-
/O.CON.KARX.SV.W.0038.000000T0000Z-090619T1415Z/
GRANT WI-
837 AM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 835 AM CDT...SPOTTERS ESTIAMTED 80 MPH WINDS ON THE WEST SIDE OF 
DUBUQUE.

AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF SANDY
HOOK...OR NEAR DUBUQUE...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TENNYSON AROUND 840 AM...
  DICKEYVILLE AND LOUISBURG AROUND 845 AM...
  HAZEL GREEN AND GEORGETOWN AROUND 850 AM...
  PLATTEVILLE AND CUBA CITY AROUND 855 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FRIDAY
AFTERNOON FOR SOUTHWEST WISCONSIN.

&&

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9088 4268 9088 4276 9043 4251 9041
      4250 9045 4251 9064
TIME...MOT...LOC 1336Z 251DEG 46KT 4253 9071

$$

THOMPSON
000 
WWUS53 KARX 191338 CCA
SVSARX

SEVERE WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE LA CROSSE WI
838 AM CDT FRI JUN 19 2009

WIC043-191415-
/O.CON.KARX.SV.W.0038.000000T0000Z-090619T1415Z/
GRANT WI-
838 AM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 835 AM CDT...SPOTTERS ESTIMATED 80 MPH WINDS ON THE WEST SIDE OF 
DUBUQUE.

AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF SANDY
HOOK...OR NEAR DUBUQUE...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TENNYSON AROUND 840 AM...
  DICKEYVILLE AND LOUISBURG AROUND 845 AM...
  HAZEL GREEN AND GEORGETOWN AROUND 850 AM...
  PLATTEVILLE AND CUBA CITY AROUND 855 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FRIDAY
AFTERNOON FOR SOUTHWEST WISCONSIN.

&&

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9088 4268 9088 4276 9043 4251 9041
      4250 9045 4251 9064
TIME...MOT...LOC 1336Z 251DEG 46KT 4253 9071

$$

THOMPSON
000 
WWUS53 KARX 191351
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
851 AM CDT FRI JUN 19 2009

WIC043-191415-
/O.CON.KARX.SV.W.0038.000000T0000Z-090619T1415Z/
GRANT WI-
851 AM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 846 AM...LAW ENFORCEMENT OFFICIALS REPORTED WIND GUSTS ESTIMATED 
AT 60 MPH FROM POTOSI TO DICKEYVILLE. 

AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LOUISBURG...OR 9
MILES NORTHEAST OF DUBUQUE...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLATTEVILLE AND CUBA CITY AROUND 855 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FRIDAY
AFTERNOON FOR SOUTHWEST WISCONSIN.

&&

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9088 4268 9088 4276 9043 4251 9041
      4250 9045 4251 9064
TIME...MOT...LOC 1348Z 252DEG 42KT 4256 9053

$$

THOMPSON
000 
WWUS53 KARX 191401 CCA
SVSARX

SEVERE WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE LA CROSSE WI
901 AM CDT FRI JUN 19 2009

WIC043-191415-
/O.CON.KARX.SV.W.0038.000000T0000Z-090619T1415Z/
GRANT WI-
901 AM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 855 AM...THE EMERGENCY MANAGER MEASURED WIND GUSTS OF 58 MPH AT 
DICKEYVILLE.

AT 856 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR CUBA CITY...OR 11 MILES SOUTH OF PLATTEVILLE...MOVING
EAST AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FRIDAY
AFTERNOON FOR SOUTHWEST WISCONSIN.

&&

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9088 4268 9088 4276 9043 4251 9041
      4250 9045 4251 9064
TIME...MOT...LOC 1357Z 252DEG 42KT 4259 9039

$$

THOMPSON
000 
WWUS53 KARX 191409
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
909 AM CDT FRI JUN 19 2009

WIC043-191418-
/O.EXP.KARX.SV.W.0038.000000T0000Z-090619T1415Z/
GRANT WI-
909 AM CDT FRI JUN 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY
EXPIRES AT 915 AM CDT...

THE STORM WHICH PROMPTED THIS WARNING REMAINS SEVERE BUT WILL LIKELY
MOVE OUT OF THE WARNED AREA SHORTLY. THIS WARNING WILL BE ALLOWED TO
EXPIRE ON TIME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY
AFTERNOON FOR SOUTHWEST WISCONSIN.

LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
      4267 9088 4268 9088 4276 9043 4251 9041
      4250 9045 4251 9064
TIME...MOT...LOC 1408Z 252DEG 42KT 4263 9022

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:36 AM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jun 19, 3:36 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
336 AM CDT FRI JUN 19 2009

SHORT TERM...TODAY THROUGH SUNDAY NIGHT

MAIN FORECAST CONCERN IS ON RAIN CHANCES AND SEVERE WEATHER THREAT
TODAY AND THIS EVENING...THEN RAIN CHANCES FOR SUNDAY.

08Z SURFACE ANALYSIS SHOWS PLUME OF VERY RICH BOUNDARY LAYER
MOISTURE NOSING UP INTO SOUTHEAST MINNESOTA...WHERE SURFACE DEW
POINTS WERE IN THE LOWER 70S. AREAS OF DENSE FOG HAS FORMED ACROSS
THE FAR WESTERN COUNTIES. MAIN BAND OF CONVECTION EXTENDS FROM GRANT
COUNTY WISCONSIN EASTWARD THROUGH SOUTHERN WISCONSIN. THIS ON NOSE OF
LOW LEVEL JET WHICH IS BEGINNING TO VEER EASTWARD INTO SOUTH CENTRAL
WISCONSIN. MEANWHILE ONE SURFACE BOUNDARY REMAINS OVER CENTRAL
IOWA...WHILE ANOTHER WEAK BOUNDARY EXTENDS ACROSS SOUTHERN
MINNESOTA...INTO WESTERN WISCONSIN.

19.00Z NCEP DETERMINISTIC MODELS SHOW SIMILAR SOLUTIONS OVER THE
NEXT SEVERAL DAYS. THE ONLY EXCEPTION IS FOR SUNDAY...WHEN NAM/WRF
SPINS UP A POTENT SHORTWAVE FROM THE PLAINS AND MOVES IT ACROSS
MINNESOTA AND NORTHWEST IOWA. GFS CONSIDERABLE WEAKER AND FURTHER
SOUTH. 19.00Z UKMET ALONG WITH THE 19.12Z ECMWF AND CANADIAN SIDE
MORE WITH THE NAM...ALBEIT WITH A WEAKER WAVE. THIS FORECAST IN THIS
TIME FRAME BASED MORE ON THE ECMWF/UKMET SOLUTION.

IN THE NEAR TERM...RUC SHOWS LOW LEVEL JET TO CONTINUE TO VEER
EASTWARD WITH MOISTURE TRANSPORT SUPPORTING CONTINUED CONVECTION
ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH THE EARLY
MORNING HOURS. DENSE FOG ACROSS SOUTHEAST MINNESOTA AND
NORTHEAST IOWA HAS FORMED AND WILL LIKELY CONTINUE THROUGH THE
EARLY MORNING HOURS. THUS WILL ISSUE A DENSE FOG ADVISORY FOR
THOSE FAR WESTERN COUNTIES. LATER TODAY ANOTHER SHORTWAVE WILL ROTATE
OUT OF THE PLAINS AND ACROSS IOWA. THIS WILL DRAG A SURFACE BOUNDARY
ACROSS THE AREA WHICH WILL SERVE AS A FOCUS FOR MORE CONVECTION. IN
ADDITION OTHER RESIDUAL OUTFLOW BOUNDARIES FROM LAST NIGHTS
CONVECTION LIKELY TO HELP FOCUS THE CONVECTION AS WELL. BOTH THE
18.18Z ARXRUCWRF AND 19.00Z NAM/WRF INDICATING CONVECTION ACROSS
EASTERN NEBRASKA TO DEVELOP EASTWARD INTO IOWA AND THEN INTO
SOUTHWEST WISCONSIN BETWEEN 15Z-18Z. WITH THE CONTINUED SOUTHWEST
FLOW AND A MOIST BOUNDARY LAYER AHEAD OF APPROACHING WAVE/SURFACE
BOUNDARY EXPECT SBCAPES TO CLIMB BACK INTO THE 1500-2500 J/KG ACROSS
THE AREA. STRONG MID LEVEL JET ACROSS IOWA AND NORTHERN ILLINOIS WILL
AID IN HIGHER SHEAR VALUES JUST TO OUR SOUTH. SPC DAY 1 HAS MODERATE
RISK UP TO OUR SOUTHERN BORDER AND THIS LOOKS REASONABLE. ALTHOUGH
ENTIRE AREA WILL SEE RISK OF SEVERE WEATHER...THE HIGHEST
PROBABILITIES WILL LIE ACROSS THE FAR SOUTHERN AREAS THROUGH THE
EARLY EVENING HOURS.

WESTERLY WINDS BEHIND SURFACE BOUNDARY PUSHES DRIER AIR INTO THE
REGION THIS EVENING WITH MAIN CONVECTION PUSHING EAST AND SHOULD BE
WELL EAST OF THE AREA SHORTLY AFTER 06Z. MODELS SHOWING DECREASING
CLOUDS AFTER MIDNIGHT AS WELL. THUS HAVE ADDED TIMING TO THE
POP/WEATHER/ AND SKY GRIDS FOR TONIGHT.

RIDGE BUILDS ACROSS THE UPPER MIDWEST SATURDAY AND SATURDAY NIGHT
WITH QUIET BUT WARM WEATHER CONTINUING. BY SUNDAY THOUGH ANOTHER
SHORTWAVE LOOKS TO RIDE UP ALONG THE WESTERN PERIPHERY OF THE
RIDGE TRACKING ACROSS MINNESOTA INTO NORTHWEST WISCONSIN. HAVE
KEPT SATURDAY NIGHT DRY WITH LOW END POPS SUNDAY AND SUNDAY NIGHT.
STILL SOME MODEL DIFFERENCES SO ONLY MINOR CHANGES MADE TO THIS TIME
FRAME.

LONG TERM...MONDAY THROUGH THURSDAY

WITH ONGOING ACTIVE WEATHER DID NOT MAKE ANY CHANGES TO THIS TIME
FRAME. BIGGEST QUESTION WILL CONTINUE TO BE STRENGTH OF RIDGING
AND WHAT IF ANY SURFACE BOUNDARIES MAY SLIDE ACROSS THE FORECAST
AREA...WHICH WOULD BE THE FOCUS FOR PRECIPITATION CHANCES.

AVIATION...

RECENT RAINS...A MOIST LOW LEVEL AIRMASS...LIGHT WINDS AND PARTLY
SKIES ABOVE HAVE SET THE STAGE FOR RADIATIONAL FOG FORMATION EARLY
THIS MORNING. CIGS/VSBYS IN THE MVFR TO LIFR RANGE ACROSS SOUTHEAST
MN AND NEARBY AREAS AT 07Z. THESE CONDITIONS TO CONTINUE EXPAND THRU
THE REST OF THE OVERNIGHT HOURS...THEN IMPROVE IN THE 11Z-15Z TIME-
FRAME AS WINDS BECOME MORE WESTERLY AND INCREASE FOR SOME MIXING.
CONVECTION AGAIN EXPECTED TO FIRE IN/NEAR THE TAF SITES THIS
AFTERNOON...BUT DETAILS OF TIMING/LOCATION REMAIN SKETCHY. WILL
CARRY CB IN TAFS FOR ROUGHLY THE 18Z-24Z PERIOD FOR NOW WITH DETAILS
TO BE ADDED WITH 18Z ISSUANCE. WEAK FRONTAL BOUNDARY SLIDES THRU THE
AREA LATE THIS AFTERNOON/EARLY EVENING. DRIER AIRMASS WILL SPREAD
INTO THE AREA BEHIND IT...WITH SHRA/TSRA CHANCES MOVING EAST OF THE
TAF SITES TONIGHT. DRIER AIRMASS AND WEST WINDS BEHIND THE FRONT
WILL LIMIT FOG POTENTIAL LATER TONIGHT/SAT MORNING AS WELL.

HYDROLOGY...

CONCERN IS ON SOIL CONDITIONS ACROSS THE SOUTH WITH THE RECENT
RAINS AND NEED FOR A FLASH FLOOD WATCH. LATEST ROUND OF CONVECTION
DROPPED 2 TO 4 INCHES ACROSS GRANT COUNTY LAST EVENING AND EARLY
THIS MORNING...WHILE NORTHEAST IOWA RECEIVED THE HEAVY RAIN
WEDNESDAY NIGHT. PRECIPITABLE WATER VALUES CONTINUE AROUND 1.5
INCHES ALONG WITH WARM CLOUD DEPTHS AROUND 3500 METERS. THUS WOULD
EXPECT CONVECTION TO CONTAIN LOCALLY HEAVY RAIN. AFTER COORDINATION
WITH KMKX AND KDVN PROGRESSIVE NATURE OF SURFACE BOUNDARY TODAY AND
NO STRONG SIGNAL FOR FOCUSED PRECIPITATION ACROSS THE WET AREAS
WILL HOLD OFF ON ISSUING ANY WATCH AT THIS TIME...BUT CONTINUE THE
HYDROLOGIC OUTLOOK.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.

MN...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR MNZ086-
     MNZ087-MNZ094-MNZ095.

IA...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR IAZ008-
     IAZ009-IAZ018-IAZ019.
&&

SHORT/LONG TERM...RABERDING
AVIATION..........RRS
Hazardous weather outlook, Jun 19, 5:10 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
510 AM CDT FRI JUN 19 2009

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-
053>055-061-201100-
ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-FAYETTE-GRANT-
HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
510 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED AGAIN TODAY INTO THIS EVENING. WITH A
MOIST...UNSTABLE AIRMASS IN PLACE AND FAVORABLE WINDS ALOFT...A FEW
OF THESE COULD BECOME SEVERE. THE MAIN THREATS WOULD BE LARGE
HAIL...DAMAGING WINDS AND HEAVY RAINS. SHOULD MORE HEAVY RAINS
OCCUR...FLOODING WOULD BE A PROBLEM...ESPECIALLY OVER FAR NORTHEAST
IOWA AND FAR SOUTHWEST WISCONSIN WHERE HEAVY RAINS FELL THURSDAY
NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY...MONDAY...WEDNESDAY
AND THURSDAY. THERE MAY BE A RISK OF SEVERE STORMS SUNDAY AFTERNOON
AND EVENING...BUT THE DETAILS REMAIN UNCLEAR. IT IS TOO EARLY TO
DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF THE STORMS FROM
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. THE
MAIN THREAT TIME LOOKS TO BE 2 PM TO 8 PM. ANY REPORTS OF HEAVY
RAINFALL OR FLOODING WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008-009-018-019-MNZ086-087-094-095-201100-
CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
510 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
AND NORTHEAST IOWA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ACROSS PARTS OF NORTHEAST IOWA AND SOUTHEAST
MINNESOTA WILL LIFT AND BURN OFF BY 9 AM.

THUNDERSTORMS ARE EXPECTED AGAIN TODAY INTO THIS EVENING. WITH A
MOIST...US AIRMASS IN PLACE AND FAVORABLE WINDS ALOFT...A FEW
OF THESE COULD BECOME SEVERE. THE MAIN THREATS WOULD BE LARGE
HAIL...DAMAGING WINDS AND HEAVY RAINS. SHOULD MORE HEAVY RAINS
OCCUR...FLOODING WOULD BE A PROBLEM...ESPECIALLY OVER FAR NORTHEAST
IOWA AND FAR SOUTHWEST WISCONSIN WHERE HEAVY RAINS FELL THURSDAY
NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY...MONDAY...WEDNESDAY
AND THURSDAY. THERE MAY BE A RISK OF SEVERE STORMS SUNDAY AFTERNOON
AND EVENING...BUT THE DETAILS REMAIN UNCLEAR. IT IS TOO EARLY TO
DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF THE STORMS FROM
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. THE
MAIN THREAT TIME LOOKS TO BE 2 PM TO 8 PM. ANY REPORTS OF HEAVY
RAINFALL OR FLOODING WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS

In the hours before

Local storm report, Jun 19, 3:25 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
325 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      WERLEY                  43.01N 90.77W
06/19/2009                   GRANT              WI   AMATEUR RADIO

            WATER REPORTED AROUND SOME HOUSES IN/NEAR WERLEY. LAW
            ENFORECMENT HEADED THERE FOR RESCUES.

&&

RODS
Local storm report, Jun 19, 3:28 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
328 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      WERLEY                  43.01N 90.77W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            WATER REPORTED AROUND SOME HOUSES IN/NEAR WERLEY. LAW
            ENFORECMENT HEADED THERE FOR RESCUES.

&&

RODS
Local storm report, Jun 19, 5:07 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
507 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      5 NW FENNIMORE          43.03N 90.72W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            A FEW HOMES WERE EVACUATED IN THE COMMUNITY OF WERLEY AS
            BIG GREEN RIVER WAS OUT OF ITS BANK.

0330 AM     FLASH FLOOD      5 NW FENNIMORE          43.03N 90.72W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            STAR LANE JUST OUTSIDE OF WERLEY WAS CRUMBLING DUE TO
            HIGH WATER.

0345 AM     FLASH FLOOD      6 NE FENNIMORE          43.04N 90.57W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            WATER OVER COLLINS ROAD AND COUNTY Q NEAR CASTLE ROCK

&&

JLR
Special weather statement, Jun 19, 6:44 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
644 AM CDT FRI JUN 19 2009

WIZ017-191300-
TAYLOR-
644 AM CDT FRI JUN 19 2009

...STRONG THUNDERSTORMS HEADED FOR NORTHERN TAYLOR COUNTY...

THUNDERSTORMS CAPABLE OF PRODUCING BRIEF HEAVY RAINS...GUSTY
WINDS...HAIL UP TO PENNY SIZED AND FREQUENT LIGHTENING WERE MOVING
SOUTHEAST AT AROUND 25 MPH. ON THEIR PRESENT TRACK...THESE STORMS
WILL MOVE ACROSS AREAS NORTH OF JUMP RIVER TO CHELSEA...MAINLY
IMPACTING THE WESTBORO AND RIB LAKE AREAS.

IF THESE STORMS APPROACH YOUR AREA...MOVE INDOORS UNTIL THEY PASS.

RRS
Local storm report, Jun 19, 7:47 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
747 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             CALMAR                  43.18N 91.87W
06/18/2009  M1.00 INCH       WINNESHIEK         IA   TRAINED SPOTTER

1020 PM     HEAVY RAIN       TUNNEL CITY             44.00N 90.57W
06/18/2009  M1.38 INCH       MONROE             WI   TRAINED SPOTTER

            THIS FELL IN 20 MINUTES

1115 PM     HAIL             BLUE RIVER              43.19N 90.57W
06/18/2009  E0.88 INCH       GRANT              WI   PUBLIC

1120 PM     HAIL             BLUE RIVER              43.19N 90.57W
06/18/2009  M0.75 INCH       GRANT              WI   FIRE DEPT/RESCUE

1123 PM     HAIL             3 SW BLUE RIVER         43.16N 90.61W
06/18/2009  M1.25 INCH       GRANT              WI   FIRE DEPT/RESCUE

1125 PM     HAIL             3 SW BLUE RIVER         43.16N 90.61W
06/18/2009  M1.75 INCH       GRANT              WI   FIRE DEPT/RESCUE

1128 PM     HAIL             1 W MUSCODA             43.19N 90.45W
06/18/2009  M0.75 INCH       GRANT              WI   TRAINED SPOTTER

1225 AM     FLASH FLOOD      BOSCOBEL                43.14N 90.70W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            MINOR STREET FLOODING REPORTED IN THE CITY

0255 AM     FLASH FLOOD      WERLEY                  43.01N 90.77W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            AS MUCH AS 15 FEET OF WATER REPORTED IN/NEAR TOWN IN THE
            BIG GREEN RIVER.

0300 AM     FLASH FLOOD      WERLEY                  43.01N 90.77W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            WATER REPORTED AROUND SOME HOUSES IN/NEAR WERLEY. LAW
            ENFORECMENT HEADED THERE FOR RESCUES.

0330 AM     FLASH FLOOD      5 NW FENNIMORE          43.03N 90.72W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            STAR LANE JUST OUTSIDE OF WERLEY WAS CRUMBLING DUE TO
            HIGH WATER.

0330 AM     FLASH FLOOD      5 NW FENNIMORE          43.03N 90.72W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            A FEW HOMES WERE EVACUATED IN THE COMMUNITY OF WERLEY AS
            BIG GREEN RIVER WAS OUT OF ITS BANK.

0345 AM     FLASH FLOOD      6 NE FENNIMORE          43.04N 90.57W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            WATER OVER COLLINS ROAD AND COUNTY Q NEAR CASTLE ROCK

&&

BROOKS
Special weather statement, Jun 19, 8:20 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 AM CDT FRI JUN 19 2009

WIZ061-191415-
GRANT-
820 AM CDT FRI JUN 19 2009

...STRONG TO SEVERE THUNDERSTORMS APPROACHING GRANT COUNTY...

AT 818 AM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORMS
APPROACHING SOUTHERN GRANT COUNTY...MOVING EAST AT 35 MPH.

SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE
NEEDED AS THIS STORM GETS CLOSER

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MCCARTNEY...BIG H CAMPGROUND...SPECHTS FERRY...SANDY HOOK...
TENNYSON...LOUISBURG AND KIELER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FRIDAY
AFTERNOON FOR SOUTHWEST WISCONSIN.

THOMPSON

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:52 PM CDTTornado WarningARXCrawford38 min
Jun 18, 9:56 PM CDTSevere Thunderstorm WarningARXVernon42 min
Jun 18, 10:00 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe45 min
Jun 18, 10:30 PM CDTSevere Thunderstorm WarningARXCrawford, Grant45 min
Jun 18, 10:36 PM CDTSevere Thunderstorm WarningARXMonroe, Vernon24 min
Jun 18, 11:20 PM CDTAreal Flood AdvisoryARXCrawford, Grant, Richland, Vernon6 hr
Jun 18, 11:25 PM CDTSevere Thunderstorm WarningARXGrant35 min
Jun 18, 11:28 PM CDTSevere Thunderstorm WarningARXCrawford32 min
Jun 18, 11:47 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland28 min
Jun 18, 11:52 PM CDTFlash Flood WarningARXCrawford, Grant, Richland6 hr
Jun 19, 12:14 AM CDTSevere Thunderstorm WarningARXGrant25 min
Jun 19, 3:11 AM CDTFlash Flood WarningARXGrant3 hr
Jun 19, 6:58 AM CDTSevere Thunderstorm WarningARXTaylor47 min
Jun 19, 2:54 PM CDTSevere Thunderstorm WarningARXAdams36 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.